Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

The serial correlation coefficients for waiting times in the stationary GI/M/m queue

  • 52 Accesses

  • 1 Citations


Serial correlation coefficients are useful measures of the interdependence of successive waiting times. Potential applications include the development of linear predictors and determining simulation run lengths. This paper presents the algorithm for calculating such correlations in the multiserver exponential service queue, and relates it to known results for single server queues.

This is a preview of subscription content, log in to check access.


  1. [1]

    A.G. Pakes, The serial correlation coefficients of waiting times in the stationary GI/M/1 queue, Ann. Math. Statistics, 42 (1971) 1727–1734.

  2. [2]

    D. Gross and C.M. Harris,Fundamentals of Queueing Theory (Wiley, New York, 1974).

  3. [3]

    C.M. Woodside, D.A. Stanford and B. Pagurek, Optimal prediction of queue lengths and delays in GI/M/m multiserver queues, Opns. Res. 32 (1984) 808–817.

  4. [4]

    D.A. Stanford, B. Pagurek and C.M. Woodside, Optimal prediction of times and queue lengths in the GI/M/1 queue, Opns. Res. 31 (1983) 322–337.

Download references

Author information

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Stanford, D.A., Pagurek, B. & Woodside, C.M. The serial correlation coefficients for waiting times in the stationary GI/M/m queue. Queueing Syst 2, 373–380 (1987). https://doi.org/10.1007/BF01150048

Download citation


  • Correlation
  • estimation
  • waiting times
  • GI/M/m queue